Flovent HFA - Is it just me, or does it taste bad?
I had a swim meet last week that triggered my asthma is some strange way and caused it to go out of control. I went to the doctor and she prescribed me the Flovent HFA steroid inhaler. I've been taking it for 4 days now, and I've started to notice that my breath tastes like chemicals when I breathe out. To describe it better, it tastes like the smell of wet rubber cement, or fumes from spray paint. Is that common, or could there be something wrong with me?
- wezy53154Lv 51 decade agoFavorite Answer
The first thing I'd like to know is did your doctor also give you a spacing chamber when prescribing you an inhaler. The spacer lets the propellant rain out into the unit and allows only the medication be inhaled into the lungs. There is also very little taste. There is nothing wrong with you there is something very wrong with how our and his/her office is educating you on how you are to take care of your asthma. Flovent is a corticosteroid. When taken correctly it reduces the swelling in the airways of the lungs and you are able to breathe better. It is best when taken after the quick relief inhaler so that it goes deeper into the lungs and does a better job. Also, you should rinse your mouth with water and swallow to wash away the medication to make sure your not killing the normal flora and causing even more problems down the road. Make sure that when you go to bed each night use not only brush your teeth but that you brush your tongue to keep it clean. Hope this information is what your looking for.Source(s): 15 years as a respiratory therapist and an asthma educator